Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 67, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 9, 2025, 6:43 AM CDT for Ector County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2025, 6:43 AM CDT (11:43 UTC)
- Expired
- Jul 9, 2025, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 29 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 8:31 AM CDT | FLASH FLOOD | Odessa, TX | 12 water rescues throughout the city. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 108 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1356 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
502
WGUS54 KMAF 091143
FFWMAF
TXC135-091445-
/O.NEW.KMAF.FF.W.0067.250709T1143Z-250709T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
643 AM CDT Wed Jul 9 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Eastern Ector County in western Texas...
* Until 945 AM CDT.
* At 643 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Odessa, West Odessa and Odessa Schlemeyer Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3174 10259 3200 10258 3200 10229 3174 10229
FLASH FLOOD...RADAR INDICATED
$$
Hennig1 follow-up statement
008
WGUS74 KMAF 091344
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
844 AM CDT Wed Jul 9 2025
TXC135-091445-
/O.CON.KMAF.FF.W.0067.000000T0000Z-250709T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ector TX-
844 AM CDT Wed Jul 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT THIS
MORNING FOR EASTERN ECTOR COUNTY...
At 844 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area have ended, but residual flooding and
ponding of water on roadways will persist for another hour or two.
Between 1 and 2 inches of rain have fallen.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Odessa, West Odessa and Odessa Schlemeyer Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3174 10259 3200 10258 3200 10229 3174 10229
FLASH FLOOD...RADAR INDICATED
$$
DeBerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:44 AM CDT, 2 hours 59 minutes earlier. Its key messages:
- Updated at 337 AM CDT Wed Jul 9 2025
- Showers and storms are expected to continue early this morning across the Permian Basin. Wind gusts up to 40 mph and lightning will be the primary threats for these storms.
- Daily isolated storm chances (10-20%) and seasonable temperatures continue today before a slight warm up in the latter half of the week.
- Near normal temperatures and low to medium (20-60%) rain/storm chances return over the weekend and early next week.
Area forecast discussion, Jul 9, 3:44 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 344 AM CDT Wed Jul 9 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 337 AM CDT Wed Jul 9 2025 - Showers and storms are expected to continue early this morning across the Permian Basin. Wind gusts up to 40 mph and lightning will be the primary threats for these storms. - Daily isolated storm chances (10-20%) and seasonable temperatures continue today before a slight warm up in the latter half of the week. - Near normal temperatures and low to medium (20-60%) rain/storm chances return over the weekend and early next week. && .SHORT TERM... (Today through Thursday afternoon) Issued at 337 AM CDT Wed Jul 9 2025 Current radar imagery has a cluster of storms going through the northeastern Permian Basin. These storms are expected to gradually diminish, though a couple of remnant showers and storms could remain across the Permian Basin early this morning. Synoptically, the region is on the eastern periphery of an upper-level ridge, while a shortwave trough is prevalent across north-central Texas extending up to the Great Lakes region. Today, the high pressure barely moves to the east keeping us on the eastern periphery. This will allow weaker subsidence, therefore, more isolated storms (10-20%) will be in store this afternoon. Convective Allowing Models (CAMs) are very inconsistent on where storms will develop. Given the synoptic setup, areas across the eastern Permian Basin to Lower Trans Pecos look to have the favorable storm development. Forecast soundings depict "inverted-V" profiles indicating a wind gust threat for the strongest storms (up to 55 mph). High temperatures are expected to remain in the low to mid 90s regionwide. Thursday, the upper high expands further east into the forecast area, providing slightly warmer temperatures and dry conditions for most, thanks to increasing subsidence. A few storms look to develop across the Guadalupe Mountains and portions of southeast New Mexico Thursday evening. Locally strong wind gusts and lightning remain to primary threats for the strongest storms. Lamberson && .LONG TERM... (Thursday night through Tuesday) Issued at 337 AM CDT Wed Jul 9 2025 No significant changes have been made to the previous forecast. Friday, the upper high pressure system remains in a similar position compared with Thursday. Guidance has a shortwave trough moving through the Southern Plains, providing increased storm coverage across the region Friday afternoon into the evening. High temperatures are forecasted to be a touch warmer compared with Thursday with highs reaching the low 90s to low triple digits. Saturday, the upper high over the Desert Southwest retrogrades slightly westward, while a broad area of high pressure sits over the Gulf. Both of these systems will allow troughing over west Texas and southeast New Mexico throughout the weekend into early next week. Daily isolated to scattered showers and storms with cooler temperatures are going to be prevalent across the region because of the troughing in place. Forecast soundings have PWATs remaining around the climatological 90th percentile, as well as "inverted-V" profiles suggesting a heavy rainfall and thunderstorm wind gust threat Saturday through Monday. This pattern from long-range guidance seems to persist through the middle of next week, however, it is too far to tell if this pattern will pan out this long. Lamberson && .AVIATION... (06Z TAFS) Issued at 1228 AM CDT Wed Jul 9 2025 VFR conditions and light winds continue the next 24 hours. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 95 73 96 73 / 30 0 0 0 Carlsbad 94 71 97 72 / 0 0 0 20 Dryden 95 72 97 73 / 0 0 0 0 Fort Stockton 95 71 97 73 / 0 0 0 0 Guadalupe Pass 88 69 91 70 / 0 0 0 20 Hobbs 93 68 93 70 / 0 0 0 10 Marfa 88 62 91 65 / 10 0 0 0 Midland Intl Airport 95 73 96 73 / 30 0 0 0 Odessa 93 72 94 72 / 20 0 0 0 Wink 95 71 96 72 / 0 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...11 LONG TERM....11 AVIATION...10
In the hours before
Local storm report, Jul 9, 2:36 AM CDT, 4 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
236 AM CDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM Tstm Wnd Gst 3 E Snyder 32.72N 100.87W
07/09/2025 M67 MPH Scurry TX Mesonet
Per West Texas Mesonet 3 miles east of
Snyder.
&&
KMLLocal storm report, Jul 9, 2:40 AM CDT, 4 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
240 AM CDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM Tstm Wnd Gst 3 WSW Snyder 32.70N 100.96W
07/09/2025 M76 MPH Scurry TX Mesonet
Per West Texas Mesonet 3 miles southwest of
Snyder.
&&
KMLLocal storm report, Jul 9, 2:43 AM CDT, 4 hours before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
243 AM CDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM Tstm Wnd Dmg Snyder 32.71N 100.92W
07/09/2025 Scurry TX Fire Dept/Rescue
Trees, power lines down in Snyder. A few
roofs blown off.
&&Special weather statement, Jul 9, 3:54 AM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
354 AM CDT Wed Jul 9 2025
TXZ051-061>063-069-070-090945-
Midland TX-Martin TX-Reagan TX-Ector TX-Glasscock TX-Upton TX-
354 AM CDT Wed Jul 9 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN GLASSCOCK...
NORTHEASTERN ECTOR...SOUTHEASTERN ANDREWS...MIDLAND...NORTHWESTERN
REAGAN...SOUTHWESTERN MARTIN AND NORTHEASTERN UPTON COUNTIES THROUGH
445 AM CDT...
At 354 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Lenorah to 11 miles south of
Garden City. Movement was southwest at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midland, Odessa, Greenwood, Midland International Air and Space Port,
Courtney, Cotton Flat, Midkiff, Warfield, Saint Lawrence, Midland
Airpark, Skywest Airport, and Spraberry.
This includes Interstate 20 between mile markers 122 and 152.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3166 10136 3150 10192 3207 10248 3209 10241
3209 10221 3214 10221 3221 10196
TIME...MOT...LOC 0854Z 060DEG 24KT 3231 10203 3169 10148
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:16 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 40 min |
| Jul 9, 3:54 AM CDT | Special Weather Statement | MAF | Midland | 51 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.